From Karachi, Pakistan:
A patient has type 2 diabetes and used oral medication for six years. Four months ago, when the doctor gave him insulin, he had hypoglycemia for some time and, later, his blood sugar level become stable. Is this a honeymoon period? How can such patients be treated? What should their follow-up be? Should they be on oral medications or insulin? What dosage? In sum, what is the general criteria for treating such patients?
It is unlikely a honeymoon period. This term is reserved for those with true autoimmune diabetes. However, it has been shown that any intervention that lowers blood sugars and reduces the glucose toxicity has the benefit of improving insulin secretion. The improvement in blood sugars can come from the use of oral medications, insulin, or lifestyle changes. It is not uncommon in patients with type 2 diabetes.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.